You seems to have make your investigation... theoretically Pantoprazole has less interaction with plavix... however let me tell you my experience/info...
1) In Spain, we only take plavix por about 1 year after stents. So at least according with some trends, you could already stop it, or cancel its effects without problems.
2) My Cardiologist did not allowed me to take Omeprazole while I was on Plavix... What your cardiologist thinks?
3) PPIs either Pantoprazole or Omeprazole, at least in Spain, are supposed to be used for SHORT treatment (4-6 weeks) of very SPECIFICS diseases.
4) PPIs have quit a number of side effects when used for long term: No assimilation of Calcium, Vitamin Bs, Magnesium (which can affect your heart), increased broken hips...
In summary, I would not worry for the interaction with Plavix, since probably you no longer need it, I would be very worry for taking them without a clear diagnostic or reason.
If you have got a gastroscopy and they did not see the reason of your pain, chances are that you will get nothing from PPIs.
If you have not got the gastroscopy, I would get it before going on PPIs for life.
In the other hand, I am surprised that you are not on statins, in fact those gave me the same symptoms that you describe until I realized that were gases produced by them. Any OTC pill to reduce the gases solved my problem.
Are you taking any supplements? some like Taurine, COQ10, Omega-3.. can produce awful stomach problems
I've stopped plavix twice now after a year, my Doctor insists there is no evidence to suggest any benefits after a year. I was also on Omeprazole with Plavix both times. My Doc said the evidence is weak, and if it does reduce the effects of plavix, then it's only slight. Until more conclusive studies are done, who knows.
Thank you very much for yout detailed posting- really appreciate it. I am quite familiar with all the side effects and everything you mentioned- have done some research too. Tried to stop Plavix and almost got another heart attack- I have 3 stents and the third one is in a "sandwich"- so to make this short, I may have to be on Plavix indefinite. The paradox is that after I started Pantoprazole, my chest pains disapeared 99%. Yes, I have done endoscopy and did show some acid reflux- the gastroenterologist thinks though it is possible to be an Esophagus problem- he was very clear that sometimes even with normal results you can have problems. Believe me- I have seen every specialist here and no-one was able to "discover" what the problem is. This is the first time I am having some kind of relief. And yes- I do take 10 mg of Simvastatin, stopped it once but my chest pains did not disapear.
I would like to ask you a question though: You mentioned/whicn I know/ that "No assimilation of Calcium, Vitamin Bs, Magnesium (which can affect your heart), increased broken hips...". Any suggestion how to deal with this so can at least partially avoid those problems? Thank you again
Thank you very much for your answer. I have been reading some of your postings and am quite impressed by your knowledge. It does help people and me particularly to hear different opinions. Thanks again
You're very kind and very welcome.
As you can see here:
Erosive esophagitis due to gerd, it should be solved in a max of 16 weeks.
If you only take it for that period, then I do not think that there is any issue. If you plan to take it for years, them I suggest to get yearly blood test for Vit. B12, Calcium and Magnesium. If necessary Vitamin B12 can be injected and Magnesium can be orally supplemented, I do not know about calcium (do not know if it exist in injectable form) any oral intake will not be assimilated unless that your stomach has a minimum acidity level